MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4-RT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4-RT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74027231
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 03/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after tka surgery had been performed on (b)(6) 2024, the patient experienced a suspected infection.This adverse event was solved by revision surgery performed on (b)(6) 2024 in which only the jrny ii bcs xlpe art isrt sz 3-4-rt 9mm was explanted.The femoral component, tibial baseplate and patella component were remained.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the tibial, femoral and patellar components could not be returned for evaluation.Besides, the explanted insert was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, as of the date of this medical investigation, no relevant supporting clinical information has been provided to assist with a clinical investigation.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time to determine the clinical root cause of the reported events.Infections are a known post-surgical complication, and no evidence has been provided to support that the smith and nephew device contributed to the reported infection.The patient impact beyond the revision cannot be determined, although a transient post-surgical convalescence would be anticipated.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed a similar event for the articular insert and multiple similar events for the patellar component over the previous 12 months, but no similar events for the batches based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.For the femoral and tibial components, a review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events.A review of the instructions for use documents for knee systems revealed that acute post-surgical wound infection has been identified in possible adverse effects.Active, local infection or previous intra-articular infections are identified in contraindications for total knee replacement.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.A review of the sterilization records revealed the batches were sterilized within normal parameters.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, post-operative healing issue, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should a device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 3-4-RT 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19085108
Report Number1020279-2024-00726
Device Sequence Number7652333
Product Code JWH
UDI-Device Identifier00885556179017
UDI-Public00885556179017
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74027231
Device Lot Number23EM08968
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7193263623KM01968/GEN II 7.5MM RESUR PAT 32MM; 74022213/23KM16328/JOURNEY TIBIA BASE NP RT SZ 3; 74024214/C2311001/JRNY II BCS FEM COCR RT SZ 4
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown